Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 95, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 6, 2021, 4:11 AM CDT for Mobile County, Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 4:11 AM CDT (09:11 UTC)
- Expired
- Jul 6, 2021, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 13 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WGUS84 KMOB 060911
FLSMOB
Flood Advisory
National Weather Service Mobile AL
411 AM CDT Tue Jul 6 2021
ALC097-061215-
/O.NEW.KMOB.FA.Y.0095.210706T0911Z-210706T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
411 AM CDT Tue Jul 6 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
Central Mobile County in southwestern Alabama...
* Until 715 AM CDT.
* At 411 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Midtown Mobile, Prichard, I10 And I65, I65 And I165, Neshota,
Navco, Mertz, Tacon, Mann, Forest Hill, West Hill, Hollingers
Island, Whistler, North Mobile and Eight Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3074 8821 3080 8809 3066 8804 3052 8798
3051 8811
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 5, 11:48 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 5, 11:48 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1148 PM CDT Mon Jul 5 2021
.AVIATION...
06Z issuance...Scattered to numerous showers and storms develop
overnight over the coastal counties with isolated to scattered
showers and storms possible further inland. The coverage of
showers and storms becomes numerous to widespread on Tuesday. IFR
to MVFR conditions will accompany the showers and storms while
otherwise mainly VFR conditions are expected. Light southeast
winds overnight increase to 5 to 10 knots on Tuesday. /29
&&
.PREV DISCUSSION... /issued 952 PM CDT Mon Jul 5 2021/
NEAR TERM /Now Through Wednesday/...An upper level weakness along
much of the northern Gulf coast gradually becomes oriented from
northern Alabama into central Louisiana through Wednesday in
response to Tropical Storm Elsa progressing northward across the
far eastern Gulf and later into Georgia. Please see the National
Hurricane Center for the latest information on Elsa. Abundant deep
layer moisture will be in place over the forecast area through
the period with precipitable water values ranging up to 2.0-2.3
inches. SBCAPE values look to increase to 1500-2000 J/kg both
Tuesday afternoon and Wednesday afternoon. This moist and unstable
environment along with a combination of the presence of the upper
level weakness and modest low level convergence associated with
the peripheral circulation of Elsa will support categorical pops
across the area on Tuesday. A similar pattern remains in place on
Wednesday, although based on the slow movement of the upper level
weakness, think that categorical pops are supported mainly along
and north of the I-65 while further to the east will have likely
pops. Precipitation loading may initiate some strong downdrafts
each day, and given the abundant deep layer moisture there
continues to be the potential for locally heavy rainfall to lead
to flooding issues. Lows tonight and Tuesday night range from
around 70 well inland to the mid 70s at the immediate coast. Highs
on Tuesday will be mostly in the mid 80s, then on Wednesday
similar temperatures are expected although eastern portions of the
area will see some upper 80s. A high risk of rip currents remains
in effect until midnight after which a moderate risk of rip
currents follows through Tuesday. A high risk of rip currents
develops Tuesday night (and continues through Thursday) as long
period swell associated with Elsa begins to affect beach areas.
/29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until midnight CDT tonight for ALZ265-266.
High Rip Current Risk from Tuesday evening through Thursday
evening for ALZ265-266.
FL...High Rip Current Risk until midnight CDT tonight for FLZ202-204-
206.
High Rip Current Risk from Tuesday evening through Thursday
evening for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:26 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 62 hr |
| Jul 6, 4:22 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 6, 7:02 AM CDT | Areal Flood Advisory | MOB | Baldwin | 4 hr |
| Jul 6, 7:54 AM CDT | Flash Flood Warning | MOB | Baldwin | 5 hr |
| Jul 6, 8:22 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 6, 12:19 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jul 6, 6:49 PM CDT | High Surf Advisory | MOB | Baldwin | 24 hr |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.